Side effects of thiamine HCL: Has anyone... - Cure Parkinson's

Cure Parkinson's

18,753 members19,353 posts

Side effects of thiamine HCL

Farooqji
Farooqji

Has anyone experienced following side effects of thiamine hcl. As per medicinenet.com:

"A very serious allergic reaction to this vitamin is rare. However, seek immediate medical attention if you notice any symptoms of a serious allergic reaction, including: rash, itching/swelling (especially of the face/tongue/throat), severe dizziness, trouble breathing."

Source : medicinenet.com/thiamine-or...

34 Replies

My blood pressure gets very high after using thiamine. 212 / 120 plus or minus is what it got up to. I have tried it more than one time so I am sure that is the it is the cause. Other kinds of thiamine do it too

Hidden
Hidden in reply to parkie13

parkie13,

This abstract looks like thiamine could potentially have the opposite effect?

ncbi.nlm.nih.gov/pubmed/259...

Art

parkie13
parkie13 in reply to Hidden

About a month or two months ago somebody send me an article that said that thiamine does raise blood pressure. I cannot find it again. I really would like to take it and I do take a pill once in awhile.

Hidden
Hidden in reply to parkie13

Why don't you ask Dr. Costantini if he has run into this problem and if he has a work around for it?

Art

parkie13
parkie13 in reply to Hidden

What is Doctor Constantine

's assistants emai? thank you

Hidden
Hidden in reply to parkie13

parkie13,

You may be interested in question and answer # 37 on the thiamine FAQ page.

healthunlocked.com/parkinso...

Art

parkie13
parkie13 in reply to Hidden

Art, thanks. I did send a quick email to the doctor and I got a response back right away. He said to go down to 1000 mg per day. I am still taking 500 mg per day, have not started a thousand yet again. Mary

Hidden
Hidden in reply to parkie13

parkie13,

Please keep us posted on how it goes!

Art

Nivrac77--
Nivrac77-- in reply to parkie13

What kind of dosage have you tried with the thiamine? I’m suffering with high BP as well which started about the same time when I started lower dosing of the Thiamine. I’m doing self test and stopping it for a week to see if my BP is lower. Any confirmation that it is medically proven to be a documented side effect of Thiamine use?

parkie13
parkie13 in reply to Nivrac77--

I got as high as 3000 mg. And then my blood pressure went up even after stopping and stayed up for a while. now I take 500 mg once in awhile.

park_bear
park_bear in reply to parkie13

Noticing my blood pressure is somewhat elevated. Used to always be under 120/80, but the other day it was 145/87. This morning reading 127/76. Do not know why the variation. I am taking 2 g of thiamine twice a day and getting good results so disinclined to change. If I continue to get high readings I suppose I can try backing off on thiamine.

pdslayer
pdslayer in reply to park_bear

whats a good brand to take?

park_bear
park_bear in reply to pdslayer

I get the bulk powder from Amazon.

pdslayer
pdslayer in reply to park_bear

just got this - hope it works as a start:

amazon.com/Solgar-Vitamin-T...

Thanks

park_bear
park_bear in reply to pdslayer

Those are good.

I get bulk powder from nutrivita.com

I have been taking 3 grams per day for two weeks and have not experienced any of those side effects.

GioCas
GioCas in reply to jimcaster

jimcaster,

because as the article says twice are rare, however allergies are treated with antihistamines if I'm not mistaken.If it is too much just suspend and drink a little more in a few hours everything becomes normal. Then you learn. This is my experience

Every medication site has these same warnings for everything you look up. The symptoms listed are a description of an anaphylactic allergy reaction, which can potentially occur as a reaction to ANYTHING, whether it's antibiotics, bee stings, or food, as in my case, mangoes. It's even listed as a warning for colace, a simple over-the-counter stool softner. These on-line sites list it as a warning for everything to protect themselves from law suits.

Taking 3-4 gms since March and no reactions...yet !

delboy381
delboy381 in reply to KERRINGTON

No reaction but do you have any improvement with symptoms?

KERRINGTON
KERRINGTON in reply to delboy381

So far helps me with aches/pains, anxiousness, and balance.

delboy381
delboy381 in reply to KERRINGTON

I am glad to hear that all the best.

oh, and shoulder rigidity, but still waiting for marked increase in energy ...my BMI is borderline anyway.

Hidden
Hidden

On the thiamine FAQ page, Dr. Costantini says he has seen patients get a rash from thiamine, but it is very rare. Look at question # 21 at this link :

healthunlocked.com/parkinso...

Trying to find "actual cases" of thiamine adverse events on the web is not going to be very fruitful.

Art

RoyProp
RoyProp in reply to Hidden

The adverse event that is most assured is the progression and ravages of Parkinson's when choosing not to take thiamin HCI

LAJ12345
LAJ12345 in reply to RoyProp

Roy do you know if people take it for atypical Parkinsons too or does it mainly work for typical? My husband has atypical and I am not sure which type as he hasn't seen the specialist yet and can't until July. It looks from my research that atypical is more the dopamine receptors being damaged rather than the dopamine being insufficient so I am not sure whether it would still work. I have emailed Dr C and just waiting to hear back.

RoyProp
RoyProp in reply to LAJ12345

My guess, yes

LAJ12345
LAJ12345 in reply to RoyProp

Does the anhydrous one work too or just the HCl version?

RoyProp
RoyProp in reply to LAJ12345

Hci

I started on May 24, 18 and one day, after taking 2g/day and 100mg/day and folic acid for 3 days (I added Folic acid per Dr. C recommendation) I had high palpitations and I was very agitated. i stopped folic acid (per dr. C request again) completely and thiamine for 3 days and resumed in 1-1.5g doses and no more trouble. In the last email he told me to take only B1 and D3, no other vitamins or suplements.

Farooqji
Farooqji in reply to ion_ion

thanks ion_ion for your feedback

I tried thiamine twice but both times after a couple of days I felt very weak. Which possibly meant my blood pressure was low.

iqbal

This warning is given in some form on EVERY drug. It is standard as there is always potential for one person to be allergic to some component. It is about people with allergies not about drug side effects.

I notice the wording has been careful to say allergic reaction. It does not say side effect.

You may also like...